Improved two-point codes on Hermitian curves

Iwan M. Duursma, Radoslav Kirov

Research output: Contribution to journalArticlepeer-review


One-point codes on the Hermitian curve produce long codes with excellent parameters. Feng and Rao introduced a modified construction that improves the parameters while still using one-point divisors. A separate improvement of the parameters was introduced by Matthews considering the classical construction but with two-point divisors. Those two approaches are combined to describe an elementary construction of two-point improved codes. Upon analysis of their minimum distance and redundancy, it is observed that they improve on the previous constructions for a large range of designed distances.

Original languageEnglish (US)
Article number5895070
Pages (from-to)4469-4476
Number of pages8
JournalIEEE Transactions on Information Theory
Issue number7
StatePublished - Jul 2011


  • Algebraic geometric codes
  • Hermitian curve
  • error-correcting codes
  • improved codes
  • two-point codes

ASJC Scopus subject areas

  • Information Systems
  • Computer Science Applications
  • Library and Information Sciences


Dive into the research topics of 'Improved two-point codes on Hermitian curves'. Together they form a unique fingerprint.

Cite this